HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Acne (http://www.healthboards.com/boards/acne/)
-   -   Repeated applications of Accutane? (http://www.healthboards.com/boards/acne/4303-repeated-applications-accutane.html)

Hoxy 06-27-2003 03:43 AM

Repeated applications of Accutane?
 
I have tried many types of acne medicines, including tetrecycline and some other forms of antibiotics. But nothing worked better than accutane. It worked miracles for me while I was taking it, completely clearing up my skin. But couple of monthes after I stop taking it the acne always came back. So I tried 3 applications of accutane over the course of 4 years. The last one was about 1 year ago, and that time I took it for more than 6 monthes. Now my acne is getting worse again, and I've been comtemplating on taking accutane one more time. I know this can't be too good for me as it is a really powerful drug. Does anyone have any advice? Thanks

bunny9987 06-27-2003 06:31 AM

where exactly do you break out on your face?

StripedShirt 06-27-2003 07:54 AM

Not that i'm experienced or anything in this kind of thing.. but maybe its just not meant for you. My mother (my pharmacist) said that sometimes this drug just doesnt work... and then sometimes people take it over again and it just keeps getting worse and worse. She said that if that happends that you just keep trying other things... which sucks i know, but if it doesnt work after 3 try's.. i think its a lost cause. Then again.. the last time could be your lucky time..
Eh, good luck in your decision.. and i hope your acne the worst of luck :)

Hoxy 06-27-2003 08:16 AM

On good days I just have pimples along the jaw line. But on bad days they are everywhere. Thanks for your words of encouragement Stripedshirt. With accutane I get really clear skin while I'm taking it, but after I stop the acne comes back gradually. It's a neverending struggle.

Tiggermomma 06-27-2003 08:20 AM

Why not just apply the accutane topically on the face than swallow the pills? Might work.

Lyndsey 06-27-2003 09:57 AM

You could have an allergy.

I used to get a lot of acne along the jawline and tried eveything too.

One day I was getting a facial and the lady said her friend had that and found out it wasn't really acne, but a dairy allergic reaction(not to be confused with lactose intolerance).

Needless to say, I stopped eating dairy that second, and the jaw acne went away.

On occasion I'll have a bowl of ice-cream, or something with dairy in it. About 24 hours later I'll have zits on my jaw again.

She also mentioned wheat allergies causing acne as well.

Person01 06-27-2003 11:43 AM

Hey i'm on my second course of Accutane, I took my first course 2 years ago at 60mg twice a day. After 6-8 months the acne started to come back again. It was nothing at first then over a year passed and it started to come back noticeably. I started to take minocycline and that worked for a good 6 months, but it REALLY came back after that stopped working. Now i'm on Accutane again with 80mg twice a day. My dad who is a doctor was talking to one of his friends who is a dermatologist and he told my dad that after you do Accutane that you should wait a month then apply Tazorac for 6 months and your acne should not come back after that. He said that my derm should have put me on some topical after the first course. Well hope this helps. I mean i think you should take it again, cause no other drug will absolutely clear your face. I think from the sounds of it, that your acne has gotten bad enough where it takes a strong drug to clear it.

Jonesy 06-28-2003 07:45 AM

Hoxy how old were you when you took your courses and how old are you now?

Hoxy 06-28-2003 11:13 AM

My first course of Accutane was in my early 20's. That was about 4 years ago and now I'm in my middle 20's. My derm just put me on Mino. I am willing to give it a try. But if it fails then I guess I would have no choice but to go back to Accutane again, since it's the only medicine that has worked for me so far. Thanks for all of your help guys!

Jonesy 06-28-2003 06:21 PM

That surprises me because from the advice and information I have heard, accutane users who are 20+ tend to not need more courses. How about going on a low dosage indefinitely, maybe 10mg a day or something or 20mg every 2 days. This works for some people.

Hoxy 06-28-2003 07:44 PM

I don't understand why it keeps coming back for me as well. You know people who take Accutane indefinitly? I will dicuss is with my derm. I am just worried because it's such a strong drug and has so many side effects.

IWantMoreAcne 06-29-2003 01:22 AM

[quote]Originally posted by Hoxy:
[b]I have tried many types of acne medicines, including tetrecycline and some other forms of antibiotics. But nothing worked better than accutane. It worked miracles for me while I was taking it, completely clearing up my skin. But couple of monthes after I stop taking it the acne always came back. So I tried 3 applications of accutane over the course of 4 years. The last one was about 1 year ago, and that time I took it for more than 6 monthes. Now my acne is getting worse again, and I've been comtemplating on taking accutane one more time. I know this can't be too good for me as it is a really powerful drug. Does anyone have any advice? Thanks[/b][/quote]

try a low dosage accutane... i read here someone did 10mg per day. i tried b4 on 40mg per day for 6 months and worked great.. but after 3 months the acne came back .. so i too went on 10mg per day i been doing now for 7nmonths and my skin is 99%clear,,, now i am trying to ween down to 10mg every 2 days..

then hopefully 10mg every 3 days... then onece a week.. then no more accutane and acne


yaaaaaaaaaaaaaaay !!!!

IWantMoreAcne 06-29-2003 01:22 AM

[quote]Originally posted by Hoxy:
[b]I have tried many types of acne medicines, including tetrecycline and some other forms of antibiotics. But nothing worked better than accutane. It worked miracles for me while I was taking it, completely clearing up my skin. But couple of monthes after I stop taking it the acne always came back. So I tried 3 applications of accutane over the course of 4 years. The last one was about 1 year ago, and that time I took it for more than 6 monthes. Now my acne is getting worse again, and I've been comtemplating on taking accutane one more time. I know this can't be too good for me as it is a really powerful drug. Does anyone have any advice? Thanks[/b][/quote]

try a low dosage accutane... i read here someone did 10mg per day. i tried b4 on 40mg per day for 6 months and worked great.. but after 3 months the acne came back .. so i too went on 10mg per day i been doing now for 7nmonths and my skin is 99%clear,,, now i am trying to ween down to 10mg every 2 days..

then hopefully 10mg every 3 days... then onece a week.. then no more accutane and acne


yaaaaaaaaaaaaaaay !!!!

IWantMoreAcne 06-29-2003 01:28 AM

[quote]Originally posted by Hoxy:
[b]I have tried many types of acne medicines, including tetrecycline and some other forms of antibiotics. But nothing worked better than accutane. It worked miracles for me while I was taking it, completely clearing up my skin. But couple of monthes after I stop taking it the acne always came back. So I tried 3 applications of accutane over the course of 4 years. The last one was about 1 year ago, and that time I took it for more than 6 monthes. Now my acne is getting worse again, and I've been comtemplating on taking accutane one more time. I know this can't be too good for me as it is a really powerful drug. Does anyone have any advice? Thanks[/b][/quote]

try a low dosage accutane... i read here someone did 10mg per day. i tried b4 on 40mg per day for 6 months and worked great.. but after 3 months the acne came back .. so i too went on 10mg per day i been doing now for 7nmonths and my skin is 99%clear,,, now i am trying to ween down to 10mg every 2 days..

then hopefully 10mg every 3 days... then onece a week.. then no more accutane and acne


yaaaaaaaaaaaaaaay !!!!


All times are GMT -7. The time now is 02:08 AM.